MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 442296
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd bactec¿ fx40 instrument, there were frequent false negatives.No patient impact reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary : a results failure was reported on a bactec fx40 instrument (p/n 442296, s/n (b)(6)).The customer reported that false negatives have been occurring frequently.Bd remote services contacted customer to obtain the log files, these were reviewed, it was confirmed that no abnormal values appeared, and no abnormalities or temperature changes were found.No instrument errors were witnessed.The root cause is unknown.This is an unconfirmed failure of a bd product.Physical samples were not received by quality for investigation however, log files were received and reviewed.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review for this instrument was completed and revealed no previous complaints related to results.Bd quality will continue to closely monitor for trends associated with this complaint.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18958392
Report Number1119779-2024-00217
Device Sequence Number14597371
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public(01)00382904422967
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown